News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Accutane hair loss question


 lazerking - Wed Nov 08, 2006 12:12 pm

Hi
I was on Accutane and I was diagnosed with hairloss related to that medication. I was thinking of taking a multi-vitamin that promotes hair growth. However, most of these types of products seem to have vitamin A from beta-carotene. I've been hearing that my hair loss could be due to a vitamin A overdose from the medication. I also know that beta-carotene only converts to vitamin A as needed. Does anyone know if it's ok for me to take a pill with beta-carotene or should I avoid it.
 Dr. Tamer Fouad - Thu Nov 30, 2006 12:31 pm

User avatar Hello,

Accutane is indicated for the treatment of some severe forms of acne.

Accutane is known chemically as isotretinoin. This is 13-cis-retinoic acid and is related to both retinoic acid and retinol (vitamin A).

Vitamin A should be avoided during the course of Accutane therapy to avoid added toxicity. In your case since you have finished the course this danger is perhaps not present but I doubt that you will benefit from the supplements.

I would advise you to discuss the various options for treating hair loss with a dermatologist.

Best regards,
 lazerking - Sat Dec 02, 2006 12:33 am

Hello Doctor
Thank you for your advice, I will be going to a doctor soon about my situation, but in your opinion, Does this type of hair loss usually correct itself over time and if so what time frame would I be looking at?
 Dr. Tamer Fouad - Sat Dec 02, 2006 4:14 am

User avatar Hello,

I am gald that you are seeking help. As far as I know it can be persistent in some cases. I think your dermatologist would be a better judge of this. Please keep me updated and let me know your doctor's opinion.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here